U.S. doctors online nowAsk doctors free
A 46-year-old member asked:

can furosemide cause increase in creatinine levels?

1 doctor answer2 doctors weighed in
Dr. Payam Mehranpour
Cardiology 23 years experience
Possible: If it causes dehydration and renal failure, creatinine level may rise.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 41-year-old member asked:

What is lost from the body when a person takes a diuretic for weight reduction?

3 doctor answers3 doctors weighed in
Dr. Mary Ann Block
A Verified Doctoranswered
A US doctor answeredLearn more
Water: A diuretic causes the loss of water. It does not remove fat. It may cause rapid weight loss at first but will not continue to lose unless diet and exercise are part of the program.
A 82-year-old member asked:

Following a recent blood draw, my creatinine reading was off the chart 25 mg/dl it had been 1.2. I self cath every 6 hours. Is that sufficient?

1 doctor answer3 doctors weighed in
Dr. Gregory Hines
Family Medicine 24 years experience
Too high: That seems incorrect. As in, they wrote the wrong number down on that part of your chart. I am no nephrologist, but a creatinine of 25 is easily 3-4x the level of a dead person. It should be rechecked by a reliable lab, and you need to see your doctor immediately.
A 44-year-old member asked:

Which etiology results in an elevated bun level with a normal serum creatinine level?

1 doctor answer3 doctors weighed in
Dr. Terry Woodard
Nephrology and Dialysis 32 years experience
Multiple causes: BUN is a breakdown of ingested protein, but becomes elevated compared to creatine, in cases of increased catabolism (breakdown). Such things as a high protein diet, use of some steroids, some infections, or volume depletion may commonly raise BUN levels. In a hospital setting, tube feeding, tpn, GI bleeding, infections, decreased flow to the kidneys, and use of steroids are frequent contributors.
A 46-year-old member asked:

Heart medication question. What happens in heat if on diuretic?

1 doctor answer1 doctor weighed in
Dr. Bac Nguyen
Family Medicine 23 years experience
Increase H2O or redu: You have to compensate the water loss via sweat due to excess heat by either increase oral replacement of water/fluids, or reduce/stop the diuretic, or u may need to do both depending on severity of heat and duration of exposure. It is a rather complicated balance and u must do that diligently or you may get in trouble with dehydration or fluid overload. Use a weight-scale. Good luck.
A 37-year-old member asked:

Can you lose weight from taking a diuretic?

2 doctor answers4 doctors weighed in
Dr. Liviu Klein
Cardiology 23 years experience
Some: Diuretics eliminate water so one can lose some weight; this is not 'real' weight loss though.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 20, 2013

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.